This site is for people with DVT, seeking comfort and information from others who understand from personal experience.
 
HomeHome  FAQFAQ  RegisterRegister  Log in  

Share | 
 

 Just an update of what INR toxicity can do to you

View previous topic View next topic Go down 
AuthorMessage
Bundii



Posts : 8
Join date : 2012-10-11

PostSubject: Just an update of what INR toxicity can do to you   Sat Nov 17, 2012 9:20 am

Hi everyone well i have been in hospital for the past 2 weeks due to Warfarin toxicity. I had formed an ulcer on my left big toe about 7 - 8 weeks ago now that was extremely painful and the antibiotics that they had given me were just not working so they decided to send me to the hospital to get some IV antibiotics. Well they didn't end up doing that as they didn't have the type of antibiotics they wanted in IV form for me but sent me home with a large dose of oral ones. Went back to my doctor for swab results and was found to have MRSA and another infection in my toe so he decided that i should stick with what he had given me previously, stay on the hospital antibiotics and also take another lot of antibiotics aswell. INR was 1.1 at discharge of hospital.

2 weeks later i started to notice that anything i knocked into i would start bruising pretty bad, couple of days later i noticed my gums were bleeding quite alot, i thought i must of brushed too hard but the blood did not stop. Since it was the weekend i held out until Monday to go and get my INR checked just to see if something was up ( im never at my right range alot usually always too low). Late that night i got a call from my doctors office requesting i come in immediately, i went in but got there too late to see my doctor so had to see the senior in charge at that point. He told me my INR was over 10 (here the testing only goes to 10) and to just stop my warfarin for a couple of days then resume, so i went home.

Next morning i woke up with blood all over my pillow blood blisters on the backs of my legs, where i had had my INR test done was bleeding, both arms had blood seeping under the skin. I immediately headed for the emergency room, from a short walk from the car to the door i had blood streaming down my legs. All 3 antibiotics had taken whatever clotting factors i had out of my system. My hemoglobin levels were low, they couldn't take my blood pressure because of the bleeding under he skin, simple INR test sites had to be bandaged for fear of bleed outs. They tried to give me vit k for the first 4 days with no success what so ever. They then gave me Prothrombinex which is the clotting cells out of your blood. That dropped my INR to 3.3. Next day my INR was 6.9, next day another lot INR 6.7 and so on. They were dumbfounded at how my INR was not dropping due to the fact that the antibiotics were keeping the Warfarin in my system. Anyhow i will never be touching any form of antibiotics again the 2 weeks in hospital being a pin cushion and the bleeding has definitely made me not want to do anything with them. My INR is currently 4.8, still pretty high but not as dangerous. My doctor told me im pretty lucky to be alive as alot of people with INR's that high usually die. So please becareful with what your doctors prescribe you. The thing that got me was the blood blisters like my blood was trying to push out through my skin. Scary experience.
Back to top Go down
 
Just an update of what INR toxicity can do to you
View previous topic View next topic Back to top 
Page 1 of 1

Permissions in this forum:You cannot reply to topics in this forum
Life DOES go on after DVT :: Why does this forum exist??? :: The Lounge...-
Jump to: